Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Period stopped, weight on, was on depo provera for 1.5 years - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi I am a married woman and I was on Depo Provera for 1.5 years. I have discountinued because my periodds stopped completelya nd I put on weight at an alarming rate. I went to my regular Gynec and she suggested that the effects of the contraceptive injection takes time to wear off and the last injection was in april. She also tried to iduce my previods with tablets and it didnt work. We do not have kids yet. I want to find out if I should wait for the periods to come back naturally, is it delayed because I am overweight. Please help.
Doctor :   Hi
Doctor :   Dr
Doctor :   let me read ur query
User :   Hello Dr
User :   Ok
Doctor :   no
Doctor :   there is nothing wrong with you as such
Doctor :   please wait for your periods to resume normally
User :   OK
User :   So I should not worry about POS either roght?
User :   because I have been nmoticing hair growth on my face
User :   I have had the facial hair issue before but it had subsided
User :   for a time and its back again
Doctor :   did u have the hair growth when u had your periods normally as well ?
User :   yes
Doctor :   in that case u need not worry
User :   I got worried and got all the test that the doc suggested and
User :   she said there was nothing wrong and that it was stress
Doctor :   may i know ur age and weight and height ?
User :   sure 27 and 68....!!!
User :   I was 56 when I got married in 2009
User :   and after taking depo provera its gone up to 68
User :   height is 5.2'
User :   I am overweight atleast by 10 kgs
User :   by my reckoning
Doctor :   i would advice you to join a gym or start walking daily for 45 mins so that u can lose atleast 9 kilos
User :   ok
Doctor :   for your height your weight should be around 55 - 59 kgs
User :   right thought so
Doctor :   also being on depo provera can cause changes in periods and missed periods as well
User :   ok
Doctor :   please wait for atleast 6 months after stoping the injection, so that u can have ur periods regularly
User :   OK. Thanks a bunch Dr. Anvekar
Doctor :   you are welcome
Doctor :   Do u have any other query
User :   thats pretty much it
Doctor :   ok
User :   Thank you!
Doctor :   take care and have a good night
User :   You too
Doctor :   please leave ur feedbcak as u log out
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor